Alert archive / Indiana / Gale Warnings in 2019
Gale Warning 9, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 15, 2019, 4:02 AM EDT. It took effect at Oct 16, 2019, 4:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2019, 4:02 AM EDT (08:02 UTC)
- In effect from
- Oct 16, 2019, 4:00 AM EDT
- Expired
- Oct 16, 2019, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
780 WHUS73 KIWX 150802 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 402 AM EDT Tue Oct 15 2019 LMZ043-046-151615- /O.NEW.KIWX.SC.Y.0042.191016T0000Z-191016T0800Z/ /O.UPG.KIWX.GL.A.0005.191016T0900Z-191017T0000Z/ /O.NEW.KIWX.GL.W.0009.191016T0800Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 402 AM EDT Tue Oct 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 4 AM to 8 PM EDT Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 8 PM this evening to 4 AM EDT Wednesday. The Gale Watch is no longer in effect. * WINDS...West to 30 knots tonight veering northwest on Wednesday. Gusts to 35 knot gales. * WAVES...Building to 10 to 16 feet Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
314 WHUS73 KIWX 151508 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1108 AM EDT Tue Oct 15 2019 LMZ043-046-152315- /O.CON.KIWX.SC.Y.0042.191016T0000Z-191016T0800Z/ /O.CON.KIWX.GL.W.0009.191016T0800Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1108 AM EDT Tue Oct 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... * WINDS...West to 30 knots tonight veering northwest on Wednesday. Gusts to 35 knot gales. * WAVES...Building to 10 to 16 feet Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
066 WHUS73 KIWX 151944 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 344 PM EDT Tue Oct 15 2019 LMZ043-046-160345- /O.CON.KIWX.SC.Y.0042.191016T0000Z-191016T0800Z/ /O.CON.KIWX.GL.W.0009.191016T0800Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Tue Oct 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... * WINDS...Veering west this evening and increasing to 30 knots with gusts to 35 knot gales by late tonight. West to northwest gales to 35 knots on Wednesday. * WAVES...Building to 10 to 16 feet Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
370 WHUS73 KIWX 160225 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1025 PM EDT Tue Oct 15 2019 LMZ043-046-161030- /O.CON.KIWX.SC.Y.0042.000000T0000Z-191016T0800Z/ /O.CON.KIWX.GL.W.0009.191016T0800Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1025 PM EDT Tue Oct 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT WEDNESDAY... * WINDS...West wind to 30 knots through late evening, with a few gale force gusts to 35 knots possible. Northwest gales to 35 knots late tonight into Wednesday. * WAVES...Waves building to 4 to 9 feet overnight, then to 8 to 15 feet Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MCD
607 WHUS73 KIWX 160812 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 412 AM EDT Wed Oct 16 2019 LMZ043-046-161615- /O.EXP.KIWX.SC.Y.0042.000000T0000Z-191016T0800Z/ /O.CON.KIWX.GL.W.0009.000000T0000Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 412 AM EDT Wed Oct 16 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... * WINDS...Winds increasing to 35 kt gales out of the Northwest. An occasional gust to 40 kts is also possible today. * WAVES...Waves building to 12 to 16 feet today, then receding to 8 to 12 Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
260 WHUS73 KIWX 161451 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1051 AM EDT Wed Oct 16 2019 LMZ043-046-162300- /O.CON.KIWX.GL.W.0009.000000T0000Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1051 AM EDT Wed Oct 16 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds to 30 knots. Occasional gusts to 40 knot gales. * WAVES...Waves 10 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
962 WHUS73 KIWX 161935 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 335 PM EDT Wed Oct 16 2019 LMZ043-046-170000- /O.CON.KIWX.GL.W.0009.000000T0000Z-191017T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 335 PM EDT Wed Oct 16 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds to 30 knots. Occasional gusts to 40 knot gales. * WAVES...Waves 8 to 14 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
391 WHUS73 KIWX 170002 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 802 PM EDT Wed Oct 16 2019 LMZ043-046-170815- /O.EXP.KIWX.GL.W.0009.000000T0000Z-191017T0000Z/ /O.NEW.KIWX.SC.Y.0043.191017T0002Z-191017T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 802 PM EDT Wed Oct 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 4 PM EDT Thursday. * WINDS...Northwest winds 15 to 25 knots. Occasional gusts to 30 knots. * WAVES...Waves 6 to 12 feet subsiding to 3 to 6 feet during the day on Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 15, 1:49 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 15, 1:49 AM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
149 AM EDT Tue Oct 15 2019
.SYNOPSIS...
Issued at 307 PM EDT Mon Oct 14 2019
A frost advisory is in effect through Tuesday morning for areas
across northeast Indiana, southern Lower Michigan and Northwest
Ohio. Another system will bring a chance of showers on Tuesday,
with the best chance of showers for Tuesday evening. High
temperatures will rise into the 60s and even to around 70 degrees
in areas south of US-24, but will cool back down to the low 50s on
Wednesday as this system passes off to the east. Windy conditions
will also develop Tuesday night into Wednesday as this colder air
moves back into the region.
&&
.SHORT TERM...(This Evening through Tuesday)
Issued at 307 PM EDT Mon Oct 14 2019
Upper level low pressure system lifts northeast ahead of an
approaching deepening shortwave from the Pac NW. At the same time,
high pressure continues to traverse across the area so that it is
east of the forecast area tonight leaving the area between an
approaching warm front and the departing high. With low to mid
level streamlines still having a component of the wind coming out
of the west, can't totally rule out having some lake-enhanced
cloudiness in the mid levels early Tuesday AM north of the Toll
road and along and east of I-69. Dew points look to stay in the
low to mid 30s- within a degree or 2 of what they were last night
in the area within last night's frost advisory. The time period
most conducive to frost on Tuesday may be affected by the
initialization of warm advection, but with subsidence noted on
forecast soundings and a more pronounced sfc inversion, feel a
frost advisory is warranted in an area generally north of US-30
and east of IN-15 Tuesday AM.
Thereafter, mid level cloudiness moves in with the arrival of the
warm front midday to early afternoon Tuesday. This will help
temperatures to rise a little higher than what they have been the
last few days especially since Tuesday's rainfall looks to be
delayed with the remnant dry air and initial lack of forcing.
Highs Tuesday should be able to rise well into the 60s and some
places south of US-24 may be able to reach 70 degrees with mixing
heights up to 850 mb and 850 Ts rising to around 10C. The theta-e
plume looks to arrive around midday Tuesday, but better moisture,
large scale ascent and forcing doesn't really arrive until after
00z so will limit initial rainfall totals. Thereafter, have ticked
up rainfall totals especially with slow MBE-vectors ahead of 03z
and boundary-parallel shear. As the front pushes through am also
noting MUCAPE staying below 500 J/kg, but with ML Lapse rates
around 6.5 C/km, there could be some thunder in there.
&&
.LONG TERM...(Tuesday Night through Monday)
Issued at 307 PM EDT Mon Oct 14 2019
A strong shortwave pinwheels around the aforementioned deepening
upper low over the Great Lakes allowing for lake enhanced showers
collocated with strong CAA behind the cold front, decent low level
moisture and convergent winds off the lake. Low level moisture
pushes away and heights begin to rise during the afternoon
Wednesday likely ending lake enhanced showers at that point. With
the increased pressure gradient and low level jet approaching 40
kts, some gusty winds over 30 mph are possible are times despite
the daytime cloudiness.
High pressure and height rises continue on Thursday and Friday
keeping the day rainfall free, but weak shortwaves move down the
lake likely allowing for broken cloudiness across the area
Thursday.
Height falls take over Friday night as a shortwave rounds the
base of the trough in the western CONUS and heads toward the
region. Some timing issues exist as a result of how strung out the
shortwave gets and how quickly the moisture plume can get into
the region. Will handle this period with the blend while the
timing is still being ironed out. Minimal instability (even
MUCAPE) profiles are associated with this occurrence so will leave
a mention of thunder out for now. Then, the trough continuing to
form over the western CONUS will be able to move east as a
vigorous shortwave rounds the southern periphery of it. That
shortwave is expected to deepen into an upper low and move
northeast towards the northern Great Lakes Monday so expect it to
be wet. Temperatures during that weekend and into the next work
week are expected to rise above normal as the ridge east-trough
west drives Gulf-originating warmth and moisture towards the
region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 150 AM EDT Tue Oct 15 2019
VFR will continue through the early afternoon before a cold front
approaches the region. This front will bring rain showers and
lower ceilings from late afternoon through the overnight.
Maintained high-end MVFR for now but a brief period of fuel
alternate is possible right along the front. An isolated
thunderstorm also cannot be ruled out but confidence is too low to
mention in the TAF's. Postfrontal CAA/stratocu will likely
maintain MVFR ceilings through the overnight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory until 8 AM EDT this morning for INZ005>009-
016>018.
MI...Frost Advisory until 8 AM EDT this morning for MIZ078>081.
OH...Frost Advisory until 8 AM EDT this morning for OHZ001-002-004-
005-015-016-024-025.
LM...Gale Watch from late tonight through Wednesday evening for
LMZ043-046.
&&
SYNOPSIS...Marsili/Roller/CM
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 14, 3:50 PM EDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 350 PM EDT Mon Oct 14 2019 INZ005>009-016>018-MIZ078>081-OHZ001-002-004-005-015-016-024-025- 152000- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 350 PM EDT Mon Oct 14 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. There is a slight chance of thunderstorms Tuesday and early Tuesday evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-004-012>015-020-022>027-032>034-MIZ077-152000- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Berrien- 350 PM EDT Mon Oct 14 2019 /250 PM CDT Mon Oct 14 2019/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. There is a potential of frost late tonight into early Tuesday morning for much of northern Indiana and southern Lower Michigan in areas away from Lake Michigan as well as northwest Ohio. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight chance of thunderstorms Tuesday and early Tuesday evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-152000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 350 PM EDT Mon Oct 14 2019 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. There is a slight chance of thunderstorms Tuesday. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:02 AM EDT | Lakeshore Flood Advisory | IWX | 42 hr | |
| Oct 15, 4:02 AM EDT | Small Craft Advisory | IWX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.